Tuesday, 22 January 2013

Propecia and Me

I’ve been losing some hair gradually over the past 10 years. My affected region is the crown, or the top of my head. So with a doctor’s prescription I tried Propecia, or finasteride. I took 1mg of finasteride everyday (almost) for six months. I am well aware of its most conspicuous side effects which include impotence, abnormal sexual function, gynecomastia (male boobs) and other sexual symptoms.

So after subjecting myself to a self guinea pig test, I’d like to report the following symptoms. I did not experience any side effects of the sexual nature. However:

  • More hair grew on my crown region
  • My scalp was less itchy and less oily
  •  No untoward side effect seen until 4th month, where I experienced unusual random muscle twitches and slight muscle pains all over my body. I also experienced pains in my ribcage, leading me to believe I had chest pains
  •  Fatigue. I find myself sleeping a lot more than I’m used to. I got tired easily at the end of the day.
  •  I did not gain any muscle although I worked my ass off at gym

After the six months I decided to stop treatment. My muscle pains and twitches and fatigue went away. Muscle mass noticeably increased after stopping Propecia, although diet and workout regimen had not changed. No despite what reports indicated, my hair did not immediately fall out. I wouldn’t take Propecia again for more than 3 months in duration given the side effects I encountered.

No comments:

Post a Comment